Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Can high potassium levels cause diarrhea?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1671 Questions
Question
Can extra potassium cause diarrhea ?

I took a small dab of cream of tartar to stop muscle cramps
Tue, 24 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Get serum electrolyte checked.

Detailed Answer:
Hi,
Thanks for query.
No hyperkalemisa does not cause diarrhea but may cause fatal heart palpitations.
For muscle cramp at age of 85 initially get your serum electrolytes monitored.
After that you can take oral rehydration solution to maintain electrolyte balance.
Thanks!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor